# SDR 2002UALA00859

- Difficulty date: May 10, 2002
- Submitted: May 28, 2002
- Operation: Air carrier
- Aircraft: N773UA
- Make and model: Boeing 777222
- Aircraft serial: 26929
- Aircraft time: 27,492 hours, 6,333 cycles
- Engine: Pwa PW4077
- System (JASC): 2425 · AC Indicating System
- Part: Warning System
- Part number: 1701766
- Part serial: 0188
- Condition: False Indication
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

FLT GOT A SHEARED BACKUP GENERATOR SHAFT MSG AFTER DEPARTURE.  SAMC ADVISED THAT FLIGHT MAY NOT CONTINUE ACROSS ATLANTIC.  RETURNED TO IAD.  NOT DUMPING FUEL.  THERE WERE SEVERAL MAINTENANCE MESSAGES PRIOR TO THE RIGHT BACKUP GENERATOR SHEARED SHAFT MAINTENANCE MESSAGE.  THE AIRCRAFT RETURNED TO FIELD.  THE RIGHT BACKUP GENERATOR WAS REPLACED.  THE UNIT RECEIVED IN UAL SHOP AND FOUND THAT THE SHAFT WAS NOT SHEARED.  REQUESTED BOEING TO FOLLOW UP ON THIS OCCURRENCE.
